Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The discontinuous initial value problem of a reacting gas flow


Authors: Lung An Ying and Ching Hua Wang
Journal: Trans. Amer. Math. Soc. 266 (1981), 361-387
MSC: Primary 35L67; Secondary 80A30
DOI: https://doi.org/10.1090/S0002-9947-1981-0617539-9
MathSciNet review: 617539
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the local solvability of the solution of a reacting gas flow system $ (1.1) - (1.4)$ with initial values $ (1.5)$, which has a large jump at the point $ x' = 0$ and the structure of the solution near the origin $ (0,0)$ are identical to those of the Riemann problem of the homogeneous system corresponding to the Cauchy problem $ (1.1) - (1.5)$.


References [Enhancements On Off] (What's this?)

  • [1] F. A. Williams, Combustion theory, Addison-Wesley, Reading, Mass., 1965.
  • [2] K. O. Friedrichs, Nonlinear hyperbolic differential equations for functions of two independent variables, Amer. J. Math. 70 (1948), 555–589. MR 0025659, https://doi.org/10.2307/2372200
  • [3] Richard Courant and Peter Lax, On nonlinear partial differential equations with two independent variables, Comm. Pure Appl. Math. 2 (1949), 255–273. MR 0033443, https://doi.org/10.1002/cpa.3160020206
  • [4] Avron Douglis, Some existence theorems for hyperbolic systems of partial differential equations in two independent variables, Comm. Pure Appl. Math. 5 (1952), 119–154. MR 0052666, https://doi.org/10.1002/cpa.3160050202
  • [5] Philip Hartman and Aurel Wintner, On hyperbolic partial differential equations, Amer. J. Math. 74 (1952), 834–864. MR 0051413, https://doi.org/10.2307/2372229
  • [6] Peter D. Lax, Nonlinear hyperbolic equations, Comm. Pure Appl. Math. 6 (1953), 231–258. MR 0056176, https://doi.org/10.1002/cpa.3160060204
  • [7] P. D. Lax, The initial value problem for nonlinear hyperbolic equations in two independent variables, Contributions to the theory of partial differential equations, Annals of Mathematics Studies, no. 33, Princeton University Press, Princeton, N. J., 1954, pp. 211–229. MR 0068093
  • [8] R. Courant and P. D. Lax, Cauchy problem for nonlinear hyperbolic differential equations in two independent variables, Ann. Mat. Pura Appl. (4) 40 (1955).
  • [9] Wang Row-Hwai and Wuu Jwo-Chun, On mixed boundary value problem for quasilinear hyperbolic system of partial differential equation in two independent variables, Acta Sci. Natur. Univ. Kirin 2 (1963), 459-502. (Chinese)
  • [10-12] Gu Chao-Hao, Lee Da-Tsin and Ho Zon-Yi, The Cauchy problem of quasilinear hyperbolic system with disontinuous initial values. I, II, Acta Math. Sinica 11 (1961), 314-329; III, Ibid. 12 (1963), 132-143.
  • [13] B. Roždestvenskiĭ and N. Yanenko, The quasilinear systems of equations and their applications to gas dynamics, "Nauka", Moscow, 1968, pp. 538-560.
  • [14-16] Lee Da-Tsin and Yu Wen-Tzu, Some existence theorems for quasilinear hyperbolic systems of partial differential equations in two independent variables. I: Typical boundary value problems, Sci. Sinica 13 (1964), 529-549; II: Typical boundary problems of functional form and typical free boundary problems, Sci. Sinica 13 (1964), 551-562; III: General boundary value problems and general free boundary problems, Sci. Sinica 14 (1965), 1065-1067.
  • [17] Da Qian Li and Wen Ci Yu, Local solvability of the boundary value problems for quasilinear hyperbolic systems, Sci. Sinica 23 (1980), no. 11, 1357–1367. MR 615212

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L67, 80A30

Retrieve articles in all journals with MSC: 35L67, 80A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0617539-9
Article copyright: © Copyright 1981 American Mathematical Society